MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number VAMF3228C150TU
Medical Device Problem Codes Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Unspecified Infection (1930); Rupture (2208); Insufficient Information (4580)
Date of Event 03/21/2025
Type of Reportable Event Death
Event or Problem Description
A valiant captivia stent graft was implanted in the endovascular treatment of a pau.It was reported that the patient returned five days later with concerns for a possible rupture.It was believed after a ct scan was performed, the aorta may be mycotic and would now be relined with a non-medtronic stent graft.The patient then passed away on an unknown date.The cause of death is unknown but it was said the patient was very sick with other co morbidities and had pre-existing advanced unknown type of cancer.A possible rupture and possible infection were mentioned as well as concerns of possible mycotic infection deteriorating the valiant captivia graft.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5: it was reported that per the physician, the valiant captivia did not cause or contributed to the patient's death.The valiant captivia was relined with a non-medtronic graft due to ptfe material wanted in the event that the valiant captivia were possibly infected.Film analysis the reported aneurysm rupture could not be confirmed, as the provided images were from before the implantation and after the intervention performed to treat the rupture.The cause of the patient's death could not be assessed.The radiology report from one week post-index procedure stated: "on the non-contrast study, moderate to severe calcified atheromatous plaque within the aorta and its branches is noted.High-density blood is noted surrounding the descending thoracic aorta at the site of stent graft placement." "on arterial phase imaging: the aortic root, ascending aorta, and aortic arch appear unremarkable.The tevar was reinforced with a second aortic stent graft at the site of endoleak.At present, there is no evidence of endoleak.There is no evidence of aortic stenosis.The abdominal aorta demonstrates multifocal calcified plaques." a second radiology report from 10 days post-index procedure noted: "the aortic root, ascending aorta, and aortic arch are unremarkable.There is a thoracic endovascular aortic repair stent beginning at the level of the aortic arch and extending to the proximal thoracic aorta.There is an additional inner second endovascular stent at the distal end of the first, showing no evidence of endovascular leak.There is a thoracic fusiform aortic aneurysm measuring approximately 4.7 x 6.1 cm, demonstrating the aforementioned endovascular stent and aneurysm lumen.Within the aneurysm lumen, there are multiple hyperdense foci, which are favored to represent coagulated blood products.These findings are grossly unchanged from the prior ct exam.No convincing evidence of endoleak into the aneurysm lumen.The thoracic aorta shows no dissection or new aneurysm.Severe atheromatous disease is noted in the thoracic aorta." analysis of the reported films did not reveal any out-of-specification stent graft integrity issues.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
B5; additional information received ; it was reported that the suspected rupture was identified through a ct scan and was believed to be associated with the infection.An endoleak was present and was suspected to be either a type iv porosity or a type iii due to the infection.It was said that neither could be ruled out prior to the patient being expired.An autopsy was not performed.Film evaluation summary: the endoleak was confirmed in the provided images, however the cause and subtype of endoleak could not be conclusively determined.Aortic rupture and infection could not be confirmed based on the available images.Type ia and type ib endoleaks are unlikely, as adequate proximal and distal seals were observed.A type iiia endoleak is also not considered a factor.While a type iiib fabric endoleak cannot be ruled out, this type of endoleak is less likely to occur so soon after the index procedure.It is also possible that this may have been a type iv endoleak caused by fabric porosity.There was no evidence of endoleak after the stent graft was relined, and relining the stent graft could have resolved either type of endoleak.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22210982
Report Number9612164-2025-02948
Device Sequence Number8158204
Product Code MIH
UDI-Device Identifier00643169400139
UDI-Public(01)00643169400139(17)260613(21)V31439375
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/13/2026
Device Catalogue NumberVAMF3228C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by Manufacturer06/23/2025
07/30/2025
Initial Report FDA Received Date06/16/2025
Supplement Report FDA Received Date07/11/2025
07/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age77 YR
Patient SexMale